Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 93, NWS Tulsa, OK

May 20, 20196 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2019, 10:53 AM CDT for 6 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2019, 10:53 AM CDT (15:53 UTC)
Expired
May 20, 2019, 11:45 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

648 
WUUS54 KTSA 201553
SVRTSA
OKC037-113-117-131-143-147-201645-
/O.NEW.KTSA.SV.W.0093.190520T1553Z-190520T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1053 AM CDT Mon May 20 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Rogers County in northeastern Oklahoma...
  Southeastern Osage County in northeastern Oklahoma...
  Northeastern Creek County in northeastern Oklahoma...
  Southern Washington County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  Northern Tulsa County in northeastern Oklahoma...

* Until 1145 AM CDT.

* At 1052 AM CDT, a severe thunderstorm was located over Mannford,
  moving northeast at 55 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations in or near the path include...
  Tulsa...                          Sand Springs...
  Owasso...                         Skiatook...
  Collinsville...                   Mannford...
  Barnsdall...                      Sperry...
  Oologah...                        Ramona...
  Avant...                          Westport...
  Vera...                           Keystone State Park...
  Walnut Creek State Park...        Turley...
  Tulsa International Airport...    Gray...
  Tallant...                        Pershing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3640 9559 3599 9621 3611 9647 3669 9625
TIME...MOT...LOC 1552Z 216DEG 47KT 3613 9632 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
567 
WWUS54 KTSA 201607
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1107 AM CDT Mon May 20 2019

OKC037-113-117-131-143-147-201645-
/O.CON.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Pawnee OK-Tulsa OK-
1107 AM CDT Mon May 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR WEST CENTRAL ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...
SOUTHERN WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHERN TULSA
COUNTIES...

At 1105 AM CDT, a severe thunderstorm was located over Walnut Creek 
State Park, moving northeast at 45 mph. A second storm was 
developing just west of Owasso

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Owasso...                         Skiatook...
Collinsville...                   Mannford...
Barnsdall...                      Sperry...
Oologah...                        Ramona...
Avant...                          Westport...
Vera...                           Keystone State Park...
Walnut Creek State Park...        Turley...
Tulsa International Airport...    Gray...
Tallant...                        Pershing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3640 9559 3599 9621 3611 9647 3669 9625
TIME...MOT...LOC 1605Z 209DEG 39KT 3625 9625 

HAIL...1.25IN
WIND...60MPH
 
$$
602 
WWUS54 KTSA 201619
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1119 AM CDT Mon May 20 2019

OKC037-117-201628-
/O.CAN.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Creek OK-Pawnee OK-
1119 AM CDT Mon May 20 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3640 9559 3609 9606 3618 9626 3620 9624
      3621 9624 3623 9626 3623 9633 3626 9638
      3669 9625
TIME...MOT...LOC 1618Z 207DEG 36KT 3637 9586 

$$

OKC113-131-143-147-201645-
/O.CON.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Rogers OK-Osage OK-Washington OK-Tulsa OK-
1119 AM CDT Mon May 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR WEST CENTRAL ROGERS...SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON
AND NORTHERN TULSA COUNTIES...

At 1118 AM CDT, a severe thunderstorm was located over Collinsville,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Owasso...                         Skiatook...
Collinsville...                   Barnsdall...
Sperry...                         Oologah...
Ramona...                         Avant...
Vera...                           Walnut Creek State Park...
Turley...                         Tulsa International Airport...
Gray...                           Tallant...
Pershing...                       Nelagoney...
Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3640 9559 3609 9606 3618 9626 3620 9624
      3621 9624 3623 9626 3623 9633 3626 9638
      3669 9625
TIME...MOT...LOC 1618Z 207DEG 36KT 3637 9586 

HAIL...1.25IN
WIND...60MPH
 
$$
882 
WWUS54 KTSA 201637
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1137 AM CDT Mon May 20 2019

OKC113-131-143-147-201646-
/O.EXP.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Rogers OK-Osage OK-Washington OK-Tulsa OK-
1137 AM CDT Mon May 20 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROGERS...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHERN TULSA COUNTIES
WILL EXPIRE AT 1145 AM CDT...
        
The storm which prompted the warning has moved out of the warning 
area. A second strong storm continues near Skiatook but has also 
weakened below severe limits. Therefore the warning will be allowed 
to expire. However small hail is still possible with this 
thunderstorm.

LAT...LON 3640 9559 3609 9606 3618 9626 3620 9624
      3621 9624 3623 9626 3623 9633 3626 9638
      3669 9625
TIME...MOT...LOC 1636Z 214DEG 47KT 3637 9601 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:45 AM CDT, 8 minutes earlier.

Area forecast discussion, May 20, 10:45 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1045 AM CDT Mon May 20 2019

...UPDATE...

.DISCUSSION...
Band of convection extending through NE OK remains elevated
however sufficient instability remains present to support brief
intervals of severe potential. These storms will continue to
fester and likely spread E-NE while deeper boundary moisture
spreads northward. The residual boundary from the ongoing
convection will likely serve as the effective frontal zone and be
a focus of concern with expected afternoon / evening storms.
Forecast wind profiles appear to be realized in observational
satellite winds and area VWP profiles which raises confidence in a
broad region of favorable wind fields supportive of significant
severe weather from this afternoon through the evening hours. This
event will be rather long lived locally as a continued severe
threat will exist with developing linear MCS later tonight which
advances eastward across the area through early afternoon
Tuesday.
Flooding risks will continue to steadily raise and areas
northeast of Interstate 44 appear most susceptible to the highest
totals. River flood warnings have increased in number and further
rises are likely once the rainfall footprint is realized.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  70  81  63 /  80  80  80  10
FSM   80  68  79  61 /  30  50  80  20
MLC   78  69  80  64 /  60  50  80  10
BVO   73  67  79  59 /  80 100  80  10
FYV   76  66  78  59 /  50  60  80  20
BYV   75  66  77  61 /  30  60  80  40
MKO   76  67  80  60 /  60  60  80  10
MIO   73  68  78  61 /  70  90  70  10
F10   76  67  80  62 /  60  60  80  10
HHW   81  70  81  65 /  50  30  70  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday evening for OKZ054>074.

AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011.

&&

SHORT TERM...07
Hazardous weather outlook, May 20, 4:43 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 AM CDT Mon May 20 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 AM CDT Mon May 20 2019

...SIGNIFICANT SEVERE WEATHER TODAY WITH THE THREAT OF STRONG TORNADOES...

...HEAVY RAIN AND FLASH FLOODING LIKELY THROUGH TUESDAY EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

HEAVY RAIN.
	RISK...Critical.
	AREA...eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma.

DISCUSSION...
A high impact severe weather and flood event is set to unfold across
eastern Oklahoma and western Arkansas Today into Tuesday. Thunderstorms
are expected to blossom across eastern Oklahoma and western Arkansas late
this Morning into this Afternoon as a potent storm system begins to pivot
out of the Southwest and into the Plains. As a warm front moves north across the
area this Morning into this Afternoon, the airmass across the region
will become increasingly unstable. This will allow any thunderstorms that
develop to become supercellular with a few strong tornadoes possible.
Large hail and wind gusts to around 80 mph will be possible as well.
This activity will taper off later Tonight.

In addition, locally heavy rainfall will be likely with an increased potential
for flash flooding across much of eastern Oklahoma and western Arkansas.
2 to 4 inches of rain will be common across the area with amounts as high
as 8 inches possible in some locations. This will likely lead to flash flooding
of creeks, streams and low lying areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.

EXTENDED DISCUSSION...
The severe thunderstorms and heavy rainfall threat continues into Tuesday as
thunderstorm complex that will develop west of the area Tonight moves across
eastern oklahoma and western Arkansas. This complex will have the potential to
produce damaging winds, large hail and a few tornadoes. These storm are expected
to exit the area late Tuesday Afternoon or early Tuesday Evening.

Showers and thunderstorms may clip western portions of the area Wednesday night
and again on Friday as series of upper level disturbances slide to the west of
the area.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel and first responders should continue
to closely monitor the latest forecasts both Today and Tuesday.
Significant severe weather is expected Today with the potential
for high end impacts, including flash flooding.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 20, 10:28 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 AM CDT Mon May 20 2019

OKZ059-060-064-201600-
Tulsa OK-Pawnee OK-Creek OK-
1028 AM CDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CREEK...SOUTHEASTERN
PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 1100 AM CDT...

At 1028 AM CDT, a strong thunderstorm was located 3 miles east of
Shamrock, moving northeast at 30 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Sand Springs...                   Mannford...
Drumright...                      Shamrock...
Keystone State Park...            Silver City...

This includes Interstate 44 between mile markers 185 and 192, and
between mile markers 194 and 209, and near mile marker 214.

LAT...LON 3627 9643 3617 9627 3616 9627 3616 9625
      3605 9606 3579 9648 3590 9662 3599 9662
TIME...MOT...LOC 1528Z 219DEG 28KT 3592 9651

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:41 AM CDTRiver Flood WarningTSAOkmulgee15 days
May 20, 9:53 AM CDTRiver Flood WarningTSAOsage48 hr
May 20, 9:53 AM CDTRiver Flood WarningTSAOsage, Tulsa7 days
May 20, 9:53 AM CDTRiver Flood WarningTSATulsa7 days
May 20, 9:53 AM CDTRiver Flood WarningTSAWashington10 days
May 20, 9:53 AM CDTRiver Flood WarningTSAWashington12 days
May 20, 9:53 AM CDTRiver Flood WarningTSARogers, Tulsa13 days
May 20, 10:10 AM CDTRiver Flood WarningTSAOsage, Pawnee12 days
May 20, 10:10 AM CDTRiver Flood WarningTSACreek58 hr
May 20, 10:10 AM CDTRiver Flood WarningTSACherokee48 hr
May 20, 10:24 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware43 hr
May 20, 10:24 AM CDTRiver Flood AdvisoryTSACherokee, Delaware43 hr
May 20, 10:24 AM CDTRiver Flood AdvisoryTSASequoyah22 hr
May 20, 10:28 AM CDTSpecial Weather StatementTSACreek32 min
May 20, 11:27 AM CDTSpecial Weather StatementTSARogers33 min
May 20, 12:13 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers32 min
May 20, 12:43 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers47 min
May 20, 12:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
May 20, 1:20 PM CDTSpecial Weather StatementTSAOsage25 min
May 20, 1:26 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa19 min
May 20, 1:51 PM CDTSpecial Weather StatementTSAPawnee24 min
May 20, 2:05 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Rogers, Tulsa, Washington3 hr
May 20, 2:09 PM CDTRiver Flood WarningTSANowata12 days
May 20, 2:20 PM CDTRiver Flood WarningTSAOttawa7 days
May 20, 2:54 PM CDTRiver Flood WarningTSAPawnee8 days
May 20, 2:58 PM CDTSpecial Weather StatementTSAMayes32 min
May 20, 3:18 PM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:28 PM CDTSpecial Weather StatementTSAAdair, Sequoyah32 min
May 20, 4:46 PM CDTFlash Flood WarningTSAOsage, Pawnee8 hr
May 20, 5:05 PM CDTSevere Thunderstorm WarningTSAOsage40 min
May 20, 5:33 PM CDTTornado WarningTSAOsage, Pawnee42 min
May 20, 5:36 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
May 20, 5:39 PM CDTTornado WarningTSAOsage, Pawnee36 min
May 20, 6:11 PM CDTTornado WarningTSAOsage, Pawnee27 min
May 20, 6:14 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
May 20, 6:34 PM CDTSevere Thunderstorm WarningTSAOsage, Washington26 min
May 20, 6:42 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee18 min
May 20, 6:51 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more8 hr
May 20, 6:57 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.